MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 7 HOLE / L83MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 7 HOLE / L83MM; PLATE, FIXATION, BONE
Model Number 626677S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "a patient who had implanted the palate before, twisted his/her hand, complained of pain.Confirming that the plate was broken, the broken plated was replaced with a compression plate on (b)(6) 2020.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received plate was found to be broken at the center hole position.The fracture analysis represents shiny surface, which is generally a sign of fatigue fracture, when the device gradually breaks from one side and rubs against each other due to high repeated cyclic loading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by patient activity, high load on the device.Which is also clear from the statement that the patient twisted their hand.Strenuous load activity on the load sharing device eventually resulted in fatigue fracture.The ifu clearly provides a warning that: ¿these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.¿ if any further information is provided, the complaint report will be updated.

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX2 7 HOLE / L83MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10855885
Report Number0008031020-2020-02482
Device Sequence Number19059941
Product Code HRS
UDI-Device Identifier07613327088762
UDI-Public07613327088762
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model Number626677S
Device Catalogue Number626677S
Device Lot NumberD18607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;